Prednisone/Gout... Please Help!
Ok, My boyfriend has had gout since he was 19. He is now 33, and it is worse then ever. He does not have ANY health insurance because he works as an independent contractor. When he gets a flare up, it isn't just his feet. He gets swollen knees, elbows, hands... everywhere. We go to the ER (seems like at least once a month) and they give him prednisone, and pain killers. The thing is, as SOON as he is OUT of prednisone (or medrol) he is severely ill and cannot function..AT ALL. His BP gets very low, he vomits, and his entire body (each joint) swells. It never used to be this bad. I am usually researching my OWN illnesses, but now I am starting to look more into his. I am beginning to think this is a vicious cycle of prednisone usage by him without tapering. I have the pill bottle, and he has eleven 10mg pills left. I think he has been taking 2-3 per day. What can I do to help him not go through withdrawl. What is a good taper schedule for 11 pills? I just don't want him to have to live on steroids. I have also found out that it causes infertility. His skin is super thin, he has gained weight, sweats all night, and has a bit of an anger issue. Also he has bumps that feel like hard ROCKS growing under his skin by his elbows and ankles :/
Any advice?? Are there any other meds that work like prednisone that are not so harmful? Sorry this was so long. I am just becoming MORE worried about him since I may have just put 2 and 2 together.
Last edited by flutterby1982; 06-14-2012 at 04:07 PM.